TITLE

Hold the laxative

AUTHOR(S)
Wright, Andrea; Brink, Susan
PUB. DATE
January 1994
SOURCE
U.S. News & World Report;1/31/94, Vol. 116 Issue 4, p67
SOURCE TYPE
Periodical
DOC. TYPE
Article
ABSTRACT
States that elderly people taking laxatives may be flushing away an essential protein, leaving them more vulnerable to disease. Information on study published in the January 1994 `Journal of the American Geriatrics Society' relating to use of laxatives and low levels of serum albumin; Recommendations from the National Institute on Aging.
ACCESSION #
9401277540

 

Related Articles

  • Phenytoin.  // Reactions Weekly;10/17/2009, Issue 1274, p35 

    The article describes the case of an 80-year-old man who experienced altered mental status including lethargy and confusion during his phenytoin therapy. With a history of seizures, he was admitted to a hospital with a 3-day history of not eating and altered mental status. When he recorded low...

  • Gum-type laxatives dangerous without water.  // Environmental Nutrition;Aug94, Vol. 17 Issue 8, p8 

    Cautions readers not to take bulk laxatives without water. Creation of an obstruction in the digestive tract by gum components; Consumption of adequate fluids.

  • Bisacodyl/PEG 3350.  // Reactions Weekly;1/21/2012, Issue 1385, p12 

    The article describes the case of a 15-year-old female who was found to developed oesophagitis after receiving bisacodyl, followed PEG 350 in a sports drink as a preparation for oesophagogastroduodenoscopy.

  • Senna.  // Reactions Weekly;Apr2014, Vol. 1496 Issue 1, p36 

    The article presents a case study of a 44-year-old woman who developed acute liver failure while receiving senna.

  • Bisacodyl.  // Reactions Weekly;Jul2014, Vol. 1511 Issue 1, p10 

    The article presents a case study of a young woman who developed severe ischaemic colitis after administration of bisacodyl, before preparing for colonoscopy.

  • Some laxatives may block nutrients.  // Environmental Nutrition;May94, Vol. 17 Issue 5, p8 

    Reports on the danger of constant use of laxatives. Effect on blood levels of albumin; Albumin as indicator of overall health and nutritional status; Use of bulk-forming laxatives.

  • Rhamnus purshiana/rheum.  // Reactions Weekly;8/1/2013, Issue 1463, p30 

    The article presents a case study of a 50-year-old female with melanosis coli, which developed while being treated for mild internal haemorrhoids with laxatives containing rheum and Rhamnus-purshiana.

  • Herbal laxative may be at root of a heart problem.  // Environmental Nutrition;Jul97, Vol. 20 Issue 7, p3 

    Reports that the Food and Drug Administration has issued a warning against a herbal laxative called Chomper which may cause a heart problem. Components of Chomper; Benefits claimed by Chomper; Cause of arrhythmias.

  • Sodium picosulfate.  // Reactions Weekly;9/8/2012, Issue 1418, p41 

    The article describes the case of a 62-year-old man who developed a bullous skin eruption during treatment with sodium picosulfate for constipation.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics